Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 13, 2008, 9:25 AM CDT for Lucas County, Iowa. It took effect at Mar 13, 2008, 2:10 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 9:25 AM CDT (14:25 UTC)
- In effect from
- Mar 13, 2008, 2:10 PM CDT
- Expired
- Mar 13, 2008, 8:20 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 131425 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 925 AM CDT THU MAR 13 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... .THE COMBINATION OF THE RECENT WARM WEATHER AND RUNOFF FROM THE SNOWMELT HAS CAUSED ICE TO ACCUMULATE ALONG THE CHARITON RIVER NEAR CHARITON. MINOR FLOODING IS ANTICIPATED THROUGH THIS AFTERNOON AND THEN IS EXPECTED TO SLOWLY FALL. IAC117-141425- /O.NEW.KDMX.FL.W.0018.080313T1910Z-080315T0518Z/ /CHTI4.1.ER.080313T1910Z.080313T2100Z.080314T0518Z.NO/ 925 AM CDT THU MAR 13 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.2 FEET BY LATE THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT FRIDAY. $$ S
2 follow-up statements
000 WGUS43 KDMX 131548 CCA FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 1048 AM CDT THU MAR 13 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... .THE COMBINATION OF THE RECENT WARM WEATHER AND RUNOFF FROM THE SNOWMELT HAS CAUSED ICE TO ACCUMULATE ALONG THE CHARITON RIVER NEAR CHARITON. MINOR FLOODING IS ANTICIPATED THROUGH THIS AFTERNOON AND THEN IS EXPECTED TO SLOWLY FALL. IAC117-141425- /O.NEW.KDMX.FL.W.0018.080313T1910Z-080315T0518Z/ /CHTI4.1.ER.080313T1910Z.080313T2100Z.080314T0518Z.NO/ 925 AM CDT THU MAR 13 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.2 FEET BY LATE THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT FRIDAY. $$ S
000 WGUS83 KDMX 140120 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 820 PM CDT THU MAR 13 2008 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER... IAC117-140150- /O.CAN.KDMX.FL.W.0018.000000T0000Z-080315T0518Z/ /CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 820 PM CDT THU MAR 13 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 7:45 PM THURSDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER CRESTED THIS MORNING AT 14.7 FEET. THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:38 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 13, 6:38 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 638 AM CDT THU MAR 13 2008 .UPDATED AVIATION DISCUSSION. .DISCUSSION... QUIET WX TDA AS WE ARE IN BETWEEN SYS WITH MILD PAC AIR OVR THE AREA. FIRST CONCERN IS WITH THE SYS NOW NEAR 46N/132W AND THE HANDLING BY THE MDLS. FOR THE MOST PART...HNDLG IS FAIRLY CONSISTENT WITH THE NAM CLEARLY THE OUTLIER HERE. NAM CLOSES OFF H5 LOW AND TRACKS IT ACRS IA AND SEEMS TO BE WAY OVER DONE ON THE MOISTURE INFLOW INTO THE SYS. AS A RESULT A LARGE BULLSEYE OF PCPN DEVELOPS IN THE TROWL ALNG THE H7 FNT...HENCE THE FCST OF 26 INCH SNOWFALL. FEEL THE ENS-GFS IS LKLY THE BEST WAY TO GO ATTM AND LEANED THAT WAY. WENT WITH A SIG INC IN POPS FOR FRI INTO ERY SAT...BUT KEPT AMTS DOWN. WILL START OUT AS -RN...BUT SHOULD SEE IT TRANSITION INTO -SN DURG THE NGT FRI. DONT EXPECT TO SEE AMOUNTS ALL THAT GREAT. NEXT WX SYS FOR SUN NGT INTO TUE IS A BIT COOLER THAN IT APPEARED YESTERDAY. FEEL THERE WILL BE A STRONG PUSH OF WARM AIR...WITH IT LKLY TO BE WARMER THAN THE CUR GFS INDCTS. SHOULD BE A WET SYS WITH PRETTY GOOD RAFL OVR THE SERN HLF OF IA AND WUD NOT BE SURPRISED TO SEE A LARGE AREA OF 1+ INCH AMTS. DECENT DEFORMATION SNOW IS QUITE LKLY OVR THE NWRN PART OF THE CWA. OVERALL ACTIVE PATTERN APPEARS TO BE IN ORDER FOR SOME TIME TO COME WITH THE STRONG PAC JET AND FLOW BCMG FLATTER. DECENT SUGGESTION OF PTRN GOING INTO A -PNA PATTERN...WHICH SUPPORTS THIS THINKING. && .AVIATION...13/18Z A WEAK SHORTWAVE WILL PASS TO THE NORTH OF IOWA TONIGHT BUT A DISTURBANCE IN THE FLOW WILL LIKELY KICK OFF SOME SHOWERS...MAINLY OVER SRN MN BUT THESE MAY DRIFT INTO NRN IA...MAINLY AFFECTING KMCW AND KALO. SAT PIX SHOWING SOME ACCAS IN SDKTA AND WRN MN WITH THIS FEATURE WHICH INDICATES SOME INSTABILITY...PROMPTING ME TO PUT A TEMPO IN FOR SOME VERY LIGHT SHOWERS. VFR COND XPTD THROUGH 02Z THEN MVFR/LCL IFR ASSOCIATED WITH SHOWERS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...MS MAR 08 SHORT TERM/AVIATION...FAB
Hazardous weather outlook, Mar 13, 5:50 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CDT THU MAR 13 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 550 AM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SOME RIVERS IN CENTRAL IOWA REMAIN ICE COVERED AND WITH THE WARM UP EXPECTED TO LAST THROUGH FRIDAY...THERE WILL BE CONTINUED SNOW MELT AND THE POTENTIAL FOR ICE JAM FLOODING. A FEW RIVERS HAVE RISEN TO AT OR ABOVE FLOOD STAGE. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF FLOODING WILL CONTINUE INTO THE WEEKEND AS WARMER TEMPERATURES RESULT IN RAPID SNOW MELT ACROSS NORTHERN IOWA THERE IS STILL SOME POTENTIAL FOR ICE JAM FLOODING AS WELL. IN ADDITION ADDI TIONAL PRECIPITATING IS EXPECTED LATE FRIDAY INTO EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO TUESDAY. THERE IS SOME POSSIBILITY FOR A SIGNIFICANT SNOW ACCUMULATION OVER THE NORTHWEST THIRD OF IOWA MONDAY NIGHT. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF ICE JAMMING OR FLOODING WOULD BE APPRECIATED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:45 PM CDT | River Flood Warning | DMX | Mahaska | 5 days |
| Mar 13, 2:44 AM CDT | River Flood Warning | DMX | Webster | 50 hr |
| Mar 13, 10:34 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 days |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.